Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
JBabe

WHAT WOULD YOU DO? Advise please!

Recommended Posts

I would very much appreciate everyones opinion.

I started getting acne in middle school pretty bad and went on 2 courses of accutane. Before the accutane I tried other antibiotics which did not work.

Anyway my acne came back and I tried Solydyn for about 3 months and differin. Did not work for me.

Back to the derm. He gave me bactrim and azalex. I seem to be doing pretty good on these. I get just a cyst once in awhile, or a few small pimples (its been 6 weeks) BUT I have ALOT of small red marks. And small whiteheads on my forehead.

Anyway my mom took me to another derm today for a second opinion. She said yes I could go back on accutane but then she would give me a treatment method to help keep the acne minimal after I was finished the course of accutane (I was never given any treatment after my previous accutanes ) Accutane worked like a dream for me.

However, since I am away in college it would be hard to do this as I would have to be tested every month. So its possible if I found someone to take over the regime where I go to school.

She also said that accutane WOULD NOT HELP the RED MARKS..which is my main problem right now along with the whiteheads on my forehead. Any thoughts on that?

So her second thought was differin only a greater strength than I was on the first time and benzaclin and stay on bactrim.

I am concerned about benzaclin. I did not do well on all over clidamycin (skin looked greasy) and differen didnt work for me the first time ..but she said this differin was a great concentration .3

Anyway I guess I want to write this out and think about it..but I would appreciate some thoughts. The bactrim seems to help me and so does the azalex (its been 6 weeks) but I still have lots of forehead whiteheads and redmarks.

Thoughts please!!!

Share this post


Link to post
Share on other sites

Since your main concern is red marks and not really serious acne, I probably wouldn't go on accutane again.

The Azelex you are using is really good at fading redness....it's active ingredient (azelaic acid) is actually used in Rosacea treatments as well. But, you've only been using it for 6 weeks...I'd give the topicals more time to work (around 12 weeks).

Good luck!

Share this post


Link to post
Share on other sites

Yes I got to thinking..why mess with what seems to be working. I just want FAST results but I know this takes time.

Anyway I will stick with the azelex and bactrim.

Thanks for taking time to answer.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×